Apparition d'anomalies EEG chez deux patients en traitement chronique par des vitamines B

Translated title of the contribution: Appearance of EEG abnormalities in two patients during long-term treatment with B vitamins

P. Santanelli, G. Gobbi, F. Albani, H. Gastaut

Research output: Contribution to journalArticlepeer-review

Abstract

Two female patients, one treated for epilepsy by phenobarbital (PB) and carbamazepine (CBZ), the other suffering from neurosis and free of any drug therapy, were given group B vitamins (riboflavin and nicotinic acid respectively) and showed during the long-term administration of these vitamins 2-3 Hz generalized electro-encephalographic (EEG) abnormalities. These EEG changes were detected incidentally and were not associated with any clinical manifestation; they disappeared progressively within several weeks after discontinuation of vitamin therapy. In our opinion, it is likely that the treatment with B vitamins was entirely responsible for the EEG changes, as one of the patients did not receive any other drug, while the other did not show any significant change of PB and CBZ plasma levels during vitamin therapy. However, other cases reported will be necessary to confirm our impressions.

Translated title of the contributionAppearance of EEG abnormalities in two patients during long-term treatment with B vitamins
Original languageFrench
Pages (from-to)549-553
Number of pages5
JournalNeurophysiologie Clinique / Clinical Neurophysiology
Volume18
Issue number6
DOIs
Publication statusPublished - 1988

Keywords

  • B vitamins
  • EEG

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Appearance of EEG abnormalities in two patients during long-term treatment with B vitamins'. Together they form a unique fingerprint.

Cite this